Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 8, 2001, 1:39 PM EDT for Mason County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 8, 2001, 4:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mason County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 081741 FFWILN KYC161-082000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 139 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... MASON COUNTY IN KENTUCKY... * UNTIL 400 PM EDT... * AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP TO 4 INCHES OF RAIN HAD FALLEN OVER PORTION OF MASON COUNTY SINCE 1230 PM EDT. WITH ADDITIONAL THUNDERSTORMS ON THE WAY...UP TO AN ADDITIONAL TWO INCHES OR MORE OF RAIN CAN BE EXPTECTED. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WASHINGTON... MAYSVILLE... LEWISBURG... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:57 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 8, 10:57 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1056 AM EDT SAT JUL 7 2001 JUST UPDATED ZONES TO ACCOUNT FOR SEVERE WATCH FOR TRI-STATE... RICHMOND AND DAYTON. KIND SHOWING LINE OF STORMS SOUTHWEST OF KLAF MOVING SOUTHEAST ALONG STATIONARY BOUNDARY. THE STATION BOUNDARY EXTENDS INTO SOUTHWEST OHIO AND THEN FOLLOWS THE OHIO RIVER. MORNING SOUNDING ALREADY SHOWING >2000 J/KG AND EXPECT THAT WILL CLIMB OVER TO 3000 TO 4000 J/KG. 06Z MODEL RUNS DID NOT SHOW MUCH IN THE WAY OF LIFT THIS AFTERNOON ALONG BOUNDARY BUT WITH CONVECTION ALREADY INITIATED AND PLENTY OF INSTABILITY THERE IS NO REASON TO SUSPECT IT WILL WANE. IN FACT...BOUNDARY SEEMS TO STRENGTHEUN TO SOME DEGREE AS NORTHERLY RELATIVELY COOLER AIR ENCROACHES FROM THE NORTH. .ILN...NONE. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:22 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 53 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 44 min |
| Jul 8, 1:14 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 46 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 40 min |
| Jul 8, 1:23 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 52 min |
| Jul 8, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 39 min |
| Jul 8, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 51 min |
| Jul 8, 1:50 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 40 min |
| Jul 8, 2:10 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 65 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 63 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 63 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 63 min |
| Jul 8, 2:32 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 58 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.